Alert archive / California / Wind Advisories in 2014

Wind Advisory 27, NWS San Diego, CA

March 31, 2014Riverside County, San Bernardino County, San Diego County, California

NWS San Diego, CA issued this wind advisory at Mar 31, 2014, 2:28 AM PDT for Riverside County, San Bernardino County, San Diego County, California. It took effect at Mar 31, 2014, 2:00 PM PDT. It was in force for 37 hr.

The area

The counties it named.

The facts

Issued
Mar 31, 2014, 2:28 AM PDT (09:28 UTC)
In effect from
Mar 31, 2014, 2:00 PM PDT
Expired
Apr 2, 2014, 2:38 AM PDT
In force
37 hr
Issued by
NWS San Diego, CA

Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 09:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 00:00Z, 9.5 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 00:00Z on 2014-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 00:00Z on 2014-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1431 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

634 
WWUS76 KSGX 310928
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
228 AM PDT MON MAR 31 2014

...STRONGER AND GUSTY WEST WINDS FOR THE MOUNTAINS AND DESERTS FOR
LATE THIS AFTERNOON THROUGH TUESDAY MORNING...

.A LOW PRESSURE SYSTEM FROM THE GULF OF ALASKA WILL BRING STRONGER
ONSHORE FLOW WITH STRONG GUSTY WEST WINDS FOR THE MOUNTAINS AND
DESERTS FOR LATE THIS AFTERNOON THROUGH TUESDAY MORNING. ANOTHER
ROUND OF GUSTY WEST WINDS IS EXPECTED FOR TUESDAY NIGHT AND 
WEDNESDAY.

CAZ055-056-058-060>062-312100-
/O.NEW.KSGX.WI.Y.0027.140331T2300Z-140401T1700Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
228 AM PDT MON MAR 31 2014

...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 AM PDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 AM
PDT TUESDAY. 

* WINDS...AREAS OF WEST WINDS 2O TO 30 MPH WITH GUSTS TO 55 MPH.
  ISOLATED GUSTS TO 65 MPH.

* LOCATION...NEAR MOUNTAIN RIDGE TOPS...ALONG DESERT MOUNTAIN 
  SLOPES AND INTO ADJACENT DESERT AREAS.

* TIMING...WINDS STRENGTHENING LATE THIS AFTERNOON INTO THIS
  EVENING...PEAKING LATE TONIGHT...THEN SLOWLY SUBSIDING TUESDAY.

* VISIBILITY...IN THE DESERTS...LOCALLY REDUCED IN BLOWING AND SAND
  AND DUST

* IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR
  MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE
  LIMBS AND OTHER DEBRIS.

* OUTLOOK...ANOTHER ROUND OF GUSTY WEST WINDS IS EXPECTED FOR
  TUESDAY NIGHT AND WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CURRENT WIND GUST REPORTS ON THE WEB:
HTTP://WWW.WRH.NOAA.GOV/SGX/GMAP/INDEX.PHP

FOR A DETAILED MAP OF THE HAZARD:
WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=SGX

17
6 follow-up statements
830 
WWUS76 KSGX 312029
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
129 PM PDT MON MAR 31 2014

...STRONG AND GUSTY WEST WINDS IN THE MOUNTAINS AND DESERTS FOR
LATE THIS AFTERNOON THROUGH TUESDAY MORNING...

.A LOW PRESSURE SYSTEM FROM THE GULF OF ALASKA WILL BRING
VERY STRONG ONSHORE FLOW WITH STRONG GUSTY WEST WINDS FOR THE
MOUNTAINS AND DESERTS FOR LATE THIS AFTERNOON THROUGH TUESDAY
MORNING. STRONGEST WINDS WILL BE IN SAN BERNARDINO COUNTY AND EAST
OF SAN GORGONIO PASS WHERE LOCAL GUSTS COULD EXCEED 70 MPH. ANOTHER
ROUND OF GUSTY WEST WINDS WILL OCCUR TUESDAY NIGHT AND
WEDNESDAY...THOUGH A LITTLE LESS STRONG THAN THE WINDS FOR TONIGHT.

CAZ055-056-060-061-010430-
/O.UPG.KSGX.WI.Y.0027.140331T2300Z-140401T1700Z/
/O.NEW.KSGX.HW.W.0007.140331T2100Z-140401T1700Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
APPLE AND LUCERNE VALLEYS-COACHELLA VALLEY-
129 PM PDT MON MAR 31 2014

...HIGH WIND WARNING IN EFFECT UNTIL 10 AM PDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 10 AM PDT TUESDAY. THE WIND
ADVISORY IS NO LONGER IN EFFECT. 

* WINDS...AREAS OF WEST WINDS 2O TO 30 MPH WITH GUSTS TO 60 MPH.
  ISOLATED GUSTS TO 75 MPH.

* LOCATION...NEAR MOUNTAIN RIDGE TOPS...ALONG DESERT MOUNTAIN 
  SLOPES AND INTO ADJACENT DESERT AREAS. 

* TIMING...WINDS STRENGTHENING LATE THIS AFTERNOON INTO THIS 
  EVENING...PEAKING LATE TONIGHT...THEN SLOWLY SUBSIDING 
  TUESDAY. 

* VISIBILITY...IN THE DESERTS...LOCALLY REDUCED TO NEAR ZERO IN
  BLOWING SAND AND DUST.

* IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN 
  TREE LIMBS AND OTHER DEBRIS. 

* OUTLOOK...ANOTHER ROUND OF GUSTY WEST WINDS WILL OCCUR TUESDAY
  NIGHT AND WEDNESDAY...THOUGH A LITTLE LESS STRONG THAN FOR
  TONIGHT.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

CAZ058-062-010430-
/O.EXT.KSGX.WI.Y.0027.140331T2100Z-140401T1700Z/
SAN DIEGO COUNTY MOUNTAINS-SAN DIEGO COUNTY DESERTS-
129 PM PDT MON MAR 31 2014

...WIND ADVISORY NOW IN EFFECT UNTIL 10 AM PDT TUESDAY...

* WINDS...AREAS OF WEST WINDS 2O TO 30 MPH WITH GUSTS TO 50 MPH.
  ISOLATED GUSTS TO 60 MPH.

* LOCATION...NEAR MOUNTAIN RIDGE TOPS...ALONG DESERT MOUNTAIN 
  SLOPES AND INTO ADJACENT DESERT AREAS. 

* TIMING...WINDS STRENGTHENING LATE THIS AFTERNOON INTO THIS 
  EVENING...PEAKING LATE TONIGHT...THEN SLOWLY SUBSIDING 
  TUESDAY. 

* VISIBILITY...IN THE DESERTS...LOCALLY REDUCED TO NEAR ZERO IN
  BLOWING SAND AND DUST.

* IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN 
  TREE LIMBS AND OTHER DEBRIS. 

* OUTLOOK...ANOTHER ROUND OF GUSTY WEST WINDS WILL OCCUR TUESDAY
  NIGHT AND WEDNESDAY...THOUGH A LITTLE LESS STRONG THAN FOR
  TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MAXWELL
976 
WWUS76 KSGX 010432
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
932 PM PDT MON MAR 31 2014

...STRONG AND GUSTY WEST WINDS IN THE MOUNTAINS AND DESERTS
TONIGHT THROUGH TUESDAY MORNING...

.A LOW PRESSURE SYSTEM FROM THE GULF OF ALASKA WILL BRING VERY
STRONG AND GUSTY WEST WINDS TO THE MOUNTAINS AND DESERTS THROUGH
TUESDAY MORNING. STRONGEST WINDS WILL BE IN SAN BERNARDINO COUNTY
AND EAST OF SAN GORGONIO PASS WHERE LOCAL GUSTS COULD EXCEED 70
MPH. ANOTHER ROUND OF GUSTY WEST WINDS WILL OCCUR TUESDAY NIGHT
AND WEDNESDAY...THOUGH A LITTLE LESS STRONG THAN THE WINDS FOR
TONIGHT.

CAZ055-056-060-061-011200-
/O.CON.KSGX.HW.W.0007.000000T0000Z-140401T1700Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
APPLE AND LUCERNE VALLEYS-COACHELLA VALLEY-
932 PM PDT MON MAR 31 2014

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM PDT TUESDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM PDT TUESDAY. 

* WINDS...AREAS OF WEST WINDS 2O TO 30 MPH WITH GUSTS TO 60 MPH. 
  ISOLATED GUSTS TO 75 MPH. 

* LOCATION...NEAR MOUNTAIN RIDGE TOPS...ALONG DESERT MOUNTAIN 
  SLOPES AND INTO ADJACENT DESERT AREAS.

* TIMING...WINDS STRENGTHENING LATE THIS AFTERNOON INTO THIS 
  EVENING...PEAKING LATE TONIGHT...THEN SLOWLY SUBSIDING 
  TUESDAY. 

* VISIBILITY...IN THE DESERTS...LOCALLY REDUCED TO NEAR ZERO IN 
  BLOWING SAND AND DUST.

* IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN 
  TREE LIMBS AND OTHER DEBRIS.

* OUTLOOK...ANOTHER ROUND OF GUSTY WEST WINDS WILL OCCUR 
  TUESDAY NIGHT AND WEDNESDAY...THOUGH A LITTLE LESS STRONG 
  THAN FOR TONIGHT.

* REPORTS...66 MPH AT SKY VALLEY AT 5 PM...62 MPH AT EDOM HILL AT
  6 PM...AND 50 MPH AT WHITEWATER AT 8 PM. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

CAZ058-062-011200-
/O.CON.KSGX.WI.Y.0027.000000T0000Z-140401T1700Z/
SAN DIEGO COUNTY MOUNTAINS-SAN DIEGO COUNTY DESERTS-
932 PM PDT MON MAR 31 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PDT TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PDT TUESDAY. 

* LOCATION...NEAR MOUNTAIN RIDGE TOPS...ALONG DESERT MOUNTAIN 
  SLOPES AND INTO ADJACENT DESERT AREAS. 

* TIMING...WINDS STRENGTHENING LATE THIS AFTERNOON INTO THIS 
  EVENING...PEAKING LATE TONIGHT...THEN SLOWLY SUBSIDING 
  TUESDAY. 

* VISIBILITY...IN THE DESERTS...LOCALLY REDUCED TO NEAR ZERO IN 
  BLOWING SAND AND DUST.

* IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN 
  TREE LIMBS AND OTHER DEBRIS.

* OUTLOOK...ANOTHER ROUND OF GUSTY WEST WINDS WILL OCCUR 
  TUESDAY NIGHT AND WEDNESDAY...THOUGH A LITTLE LESS STRONG 
  THAN FOR TONIGHT.

* REPORTS...48 MPH AT VOLCAN MOUNTAIN AT 3 PM...AND 45 MPH AT
  HARRISON PARK AT 5 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MOEDE
920 
WWUS76 KSGX 010957
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
257 AM PDT TUE APR 1 2014

...STRONG AND GUSTY WEST WINDS IN THE MOUNTAINS AND DESERTS
THROUGH MID MORNING...THEN AGAIN TONIGHT THROUGH EARLY WEDNESDAY
MORNING...

.A LOW PRESSURE SYSTEM FROM THE GULF OF ALASKA WILL BRING PERIODS
OF STRONG AND GUSTY WEST WINDS TO THE MOUNTAINS AND DESERTS
THROUGH EARLY THIS MORNING.,,AND AGAIN TONIGHT THROUGH EARLY
WEDNESDAY MORNING. WINDS TONIGHT ARE NOT EXPECTED TO BE QUITE AS
STRONG AS THOSE EARLY THIS MORNING.

CAZ055-056-060-061-012100-
/O.CAN.KSGX.HW.W.0007.000000T0000Z-140401T1700Z/
/O.EXB.KSGX.WI.Y.0027.000000T0000Z-140402T1500Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
APPLE AND LUCERNE VALLEYS-COACHELLA VALLEY-
257 AM PDT TUE APR 1 2014

...WIND ADVISORY IN EFFECT UNTIL 8 AM PDT WEDNESDAY...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM PDT WEDNESDAY. THE HIGH
WIND WARNING HAS BEEN CANCELLED. 

* WINDS...AREAS OF WEST WINDS 20 TO 30 MPH WITH GUSTS TO 55 MPH.
  LOCAL GUSTS TO 65 MPH NEAR RIDGE TOPS. WINDS NOT QUITE AS STRONG
  TONIGHT THROUGH EARLY WEDNESDAY.

* LOCATION...NEAR MOUNTAIN RIDGE TOPS...ALONG DESERT MOUNTAIN 
  SLOPES AND INTO ADJACENT DESERT AREAS. 

* TIMING...STRONGEST EARLY THIS MORNING...DECREASING LATE THIS
  MORNING THROUGH THIS AFTERNOON...THEN STRONGER AGAIN TONIGHT
  THROUGH EARLY WEDNESDAY MORNING.

* VISIBILITY...IN THE DESERTS...LOCALLY REDUCED IN BLOWING SAND
  AND DUST.

* IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR
  MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE
  LIMBS AND OTHER DEBRIS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ058-062-012100-
/O.EXT.KSGX.WI.Y.0027.000000T0000Z-140402T1500Z/
SAN DIEGO COUNTY MOUNTAINS-SAN DIEGO COUNTY DESERTS-
257 AM PDT TUE APR 1 2014

...WIND ADVISORY NOW IN EFFECT UNTIL 8 AM PDT WEDNESDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 8 AM PDT WEDNESDAY. 

* WINDS...AREAS OF WEST WINDS 20 TO 30 MPH WITH GUSTS TO 55 MPH.
  LOCAL GUSTS TO 65 MPH NEAR RIDGE TOPS. WINDS NOT QUITE AS STRONG
  TONIGHT THROUGH EARLY WEDNESDAY.

* LOCATION...NEAR MOUNTAIN RIDGE TOPS...ALONG DESERT MOUNTAIN 
  SLOPES AND INTO ADJACENT DESERT AREAS. 

* TIMING...STRONGEST EARLY THIS MORNING...DECREASING LATE THIS
  MORNING THROUGH THIS AFTERNOON...THEN STRONGER AGAIN TONIGHT
  THROUGH EARLY WEDNESDAY MORNING.

* VISIBILITY...IN THE DESERTS...LOCALLY REDUCED IN BLOWING SAND
  AND DUST.

* IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR
  MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE
  LIMBS AND OTHER DEBRIS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CURRENT WIND GUST REPORTS ON THE WEB:
HTTP://WWW.WRH.NOAA.GOV/SGX/GMAP/INDEX.PHP

FOR A DETAILED MAP OF THE HAZARD:
WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=SGX

17
345 
WWUS76 KSGX 012041
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
141 PM PDT TUE APR 1 2014

...STRONG AND GUSTY WEST WINDS IN THE MOUNTAINS AND DESERTS
TONIGHT THROUGH EARLY WEDNESDAY MORNING...

.ANOTHER WAVE ASSOCIATED WITH THE TROUGH OF LOW PRESSURE WILL
BRING ANOTHER PERIOD OF STRONG GUSTY WINDS FROM THE WEST IN THE
MOUNTAINS AND DESERTS TONIGHT THROUGH EARLY WEDNESDAY MORNING.
WINDS TONIGHT WILL NOT BE QUITE AS STRONG AS THOSE FROM LAST NIGHT
AND EARLY THIS MORNING...BUT LOCAL GUSTS OVER 55 MPH WILL STILL
OCCUR IN WINDIEST LOCATIONS.

CAZ055-056-058-060>062-020500-
/O.CON.KSGX.WI.Y.0027.000000T0000Z-140402T1500Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
141 PM PDT TUE APR 1 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT WEDNESDAY...

* WINDS...AREAS OF WEST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH.
  LOCAL GUSTS TO 60 MPH NEAR RIDGE TOPS AND IN THE FAR NORTHERN
  PART OF THE COACHELLA VALLEY.

* LOCATION...NEAR MOUNTAIN RIDGE TOPS...ALONG DESERT MOUNTAIN 
  SLOPES AND INTO ADJACENT DESERT AREAS. 

* TIMING...TONIGHT THROUGH EARLY WEDNESDAY MORNING.

* VISIBILITY...IN THE DESERTS...LOCALLY REDUCED IN BLOWING SAND 
  AND DUST. 

* IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN 
  TREE LIMBS AND OTHER DEBRIS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MAXWELL
203 
WWUS76 KSGX 020455
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
955 PM PDT TUE APR 1 2014

...STRONG AND GUSTY WEST WINDS IN THE MOUNTAINS AND DESERTS
TONIGHT THROUGH EARLY WEDNESDAY MORNING...

.A TROUGH OF LOW PRESSURE WILL BRING ANOTHER PERIOD OF STRONG
GUSTY WINDS FROM THE WEST IN THE MOUNTAINS AND DESERTS TONIGHT
THROUGH EARLY WEDNESDAY MORNING. WINDS TONIGHT WILL NOT BE QUITE
AS STRONG AS THOSE FROM LAST NIGHT AND EARLY THIS MORNING...BUT
LOCAL GUSTS OVER 55 MPH WILL STILL OCCUR IN WINDIEST LOCATIONS.

CAZ055-056-058-060>062-021300-
/O.CON.KSGX.WI.Y.0027.000000T0000Z-140402T1500Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
955 PM PDT TUE APR 1 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT WEDNESDAY. 

* LOCATION...NEAR MOUNTAIN RIDGE TOPS...ALONG DESERT MOUNTAIN 
  SLOPES AND INTO ADJACENT DESERT AREAS. 

* TIMING...TONIGHT THROUGH EARLY WEDNESDAY MORNING.

* VISIBILITY...IN THE DESERTS...LOCALLY REDUCED IN BLOWING SAND 
  AND DUST.

* IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN 
  TREE LIMBS AND OTHER DEBRIS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MOEDE
096 
WWUS76 KSGX 020938
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
238 AM PDT WED APR 2 2014

...WIND ADVISORY CANCELLED...

CAZ055-056-058-060>062-021045-
/O.CAN.KSGX.WI.Y.0027.000000T0000Z-140402T1500Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
238 AM PDT WED APR 2 2014

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND
ADVISORY. 

WINDS HAVE DECREASED...BUT THEY WILL CONTINUE BRISK TODAY. 

$$

MM

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Mar 30, 9:45 PM PDT, 4 hours 43 minutes earlier.

Area forecast discussion, Mar 30, 9:45 PM PDT, 4 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
945 PM PDT SUN MAR 30 2014

.SYNOPSIS...
DRY WEATHER MONDAY WILL BE FOLLOWED BY A PERIOD OF COOL AND
UNSETTLED WEATHER TUESDAY AND WEDNESDAY. SHOWERS ARE LIKELY LATE
MONDAY NIGHT AND TUESDAY MORNING...THEN ANOTHER ROUND OF SHOWERS IS
LIKELY TUESDAY NIGHT THROUGH WEDNESDAY. SNOW LEVELS WILL LOWER TO
BETWEEN 4500 AND 5000 FEET ON TUESDAY NIGHT. THERE IS A SMALL CHANCE
OF LIGHT SHOWERS FRIDAY...THEN A HIGH PRESSURE RIDGE WILL DEVELOP
OVER THE PACIFIC FOR DRY...WARMER WEATHER NEXT WEEKEND.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

ZONAL FLOW TONIGHT WILL TURN WEAKLY CYCLONIC MONDAY AS THE UPPER LOW
OFF THE COAST OF THE PACIFIC NORTHWEST MOVES SOUTHEAST. SHORTWAVES
ROTATING AROUND THE BASE OF THIS LARGE UPPER TROUGH WILL BRING
COOL...SHOWERY WEATHER MONDAY NIGHT THROUGH WEDNESDAY. MODEL
DIFFERENCES HAVE DECREASED WITH THE TIMING AND STRENGTH OF THESE
IMPULSES. A GENERAL CONSENSUS SHOWS THE FIRST SHORTWAVE BRINGING
PRECIPITATION INTO SO-CAL MONDAY NIGHT AND TUESDAY MORNING. BOUNDARY
LAYER MOISTURE INCREASES MONDAY NIGHT WITH NEAR SATURATION TO AROUND
6000 FEET BY TUESDAY MORNING. SCATTERED SHOWERS WILL BEGIN IN SAN
BERNARDINO COUNTY MONDAY NIGHT...THEN SPREAD SOUTHEAST ACROSS SAN
DIEGO THROUGH TUESDAY MORNING. PRECIP AMOUNTS WILL BE MAINLY LIGHT
WEST OF THE MOUNTAINS WITH A TENTH TO A QUARTER INCH. OCCASIONAL
MODERATE SHOWERS ARE MOST LIKELY ON THE COASTAL SLOPES DUE TO THE
STRONG LOW LEVEL ONSHORE FLOW AND OROGRAPHIC LIFT. A HALF INCH OR
MORE IS LIKELY IN THESE AREAS. THIS FIRST WAVE WILL BE FAIRLY WARM
AND SNOW LEVELS WILL REMAIN FAIRLY HIGH MONDAY NIGHT...AROUND 6000
FEET.

A SECOND...COLDER SHORTWAVE WILL BRING ANOTHER ROUND OF
PRECIPITATION TUESDAY NIGHT AND WEDNESDAY. PRECIP AMOUNTS WILL BE
SIMILAR TO THE FIRST WAVE WITH A TENTH TO A 1/4 INCH IN COASTAL
AREAS AND 1/2 INCH OR MORE IN THE MTNS. SNOW LEVELS BE LOWER...
FALLING TO BETWEEN 4500-5000 FEET BY WEDNESDAY MORNING.

PROJECTED STORM TOTAL RAINFALL IS FOR 0.20-0.50" WEST OF THE
MOUNTAINS...AND FROM 0.50-1.50" IN THE MOUNTAINS WITH THE HIGHEST
TOTALS IN THE FAVORED AREAS LIKE THE COASTAL SLOPES OF THE SAN
BERNARDINO MOUNTAINS. SNOW TOTALS OF 4-8" ARE POSSIBLE IN THE
MOUNTAINS ABOVE 6000 FEET IN THE SAN BERNARDINO AND SAN JACINTO
MOUNTAINS. A WINTER WEATHER ADVISORY MAY BE NEEDED FOR THE SNOW AND
ANTICIPATED STRONGER WINDS. GUSTY WINDS WILL IMPACT THE DESERTS
WHERE BLOWING DUST AND SAND MAY REDUCE VISIBILITIES AT TIMES.

LONG RANGE OUTLOOK FOR THURSDAY THROUGH MONDAY...MODEL TRENDS TOWARD
THE DEVELOPMENT OF A HIGHLY AMPLIFIED RIDGE OVER THE EASTERN PACIFIC
DURING THIS TIME FRAME. THIS SUGGESTS A SLOWER EASTWARD PROGRESSION
OF THE LARGE SCALE WEST COAST TROUGH...AND ONE FINAL TROUGH OVER
CALIFORNIA ON FRIDAY. THE TROUGH IS DEEPEST AND MOST AMPLIFIED ON
THE ECWMF THAN THE GFS...AND MAY BRING A FEW LIGHT SHOWERS FRIDAY.
THE PROGS THEN FORECAST THE EASTERN PACIFIC RIDGE TO MOVE EASTWARD
OVER CALIFORNIA FOR DRY WEATHER AND A SIGNIFICANT WARMING TREND
SATURDAY THROUGH TUESDAY.

&&

.AVIATION...
310300Z...COASTS/VALLEYS...FEW-SCT CLOUDS WITH BASES 2500-5000 FT
MSL...MOSTLY OVER THE INLAND VALLEYS NEAR THE FOOTHILLS THIS
EVENING. PATCHY LOW CLOUDS WITH BASES 2000-3000 FT MSL WILL
REDEVELOP TONIGHT INTO EARLY MONDAY MORNING. COASTAL TAF SITES COULD
BE IMPACTED AFT 06Z...BUT TIMING IS UNCERTAIN. LOW CLOUDS ARE
EXPECTED TO BECOME SCT AROUND 18Z MON MORNING. EXPECT LOW CLOUDS TO
INCREASE AGAIN MON NIGHT WITH BASES 2500 TO 3000 FT.

OTHERWISE...SCT CLOUDS AOA 15000 FT AND UNRESTRICTED VIS THROUGH MON.

MTNS/DESERTS...WEST WINDS GUSTING 35 TO 45 KT WILL CONTINUE LLWS AND
MOD-STG UDDFS OVER AND E OF THE MTNS THROUGH THIS EVENING. WINDS
WILL DECREASE OVERNIGHT...INCREASING AGAIN MONDAY AFTERNOON/EVENING.

&&

.MARINE...
GUSTY W-NW WINDS WITH STEEP WAVES AND COMBINED SEAS TO 8 FEET WILL
CONTINUE OVER THE OUTER COASTAL WATERS THROUGH EARLY MONDAY. WINDS
ARE PEAKING THIS EVENING WITH GUSTS TO 25 KT.

A STRONGER TROUGH MOVING THROUGH MONDAY NIGHT INTO TUESDAY WILL
BRING WEST TO NORTHWEST WINDS WITH GUSTS 20 TO 30 KT AND COMBINED
SEAS OF 7-8 FEET IN THE OUTER COASTAL WATERS. THIS COMBINATION WILL
RESULT IN ROUGH SEAS THAT WILL BE POTENTIALLY HAZARDOUS FOR SMALL
CRAFT. RAIN SHOWERS ARE ALSO EXPECTED MONDAY NIGHT INTO WEDNESDAY
WITH THIS SYSTEM.

&&

.SKYWARN...
SKYWARN ACTIVATION IS NOT REQUESTED. HOWEVER WEATHER SPOTTERS ARE
ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...NONE

PZ...SMALL CRAFT ADVISORY FOR WINDS UNTIL 5 AM PDT MONDAY FOR THE
     WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING
     30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND.

&&

PUBLIC...MOEDE
AVIATION/MARINE...PG

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 31, 1:29 PM PDTHigh Wind WarningSGXRiverside, San Bernardino13 hr

Nearby

Wind Advisories in California, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.